MAUDE Adverse Event Report: ST. JUDE MEDICAL FAST-CATH HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER

ST. JUDE MEDICAL FAST-CATH HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER
Model Number 406103
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Foreign Body In Patient (2687)
Date of Event 05/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A piece of the introducer broke off in the patient requiring a snare for removal.On may 21st, v-a ecmo was introduced, with blood flow in the right femoral artery 16.5fr, blood outflow in the left femoral vein 21fr.The sheath was inserted in the right femoral vein to place a temporary pacing catheter for bradycardia.On may 28th, the blood inflow and outflow cannula was surgically removed following withdrawal from v-a ecmo.On may 29th, the sheath was removed while compressing the insertion site in order to remove the temporary pacing catheter.There was some resistance during removal, but the sheath was removed as is with doctor's judgement.When the sheath was checked after removal, it was found to have ruptured.The tip that remained may have been outside the blood vessel, so an incision was made near the insertion site, but it could not be confirmed.On may 30th, a ct scan confirmed that the remaining part was inside the blood vessel.On the same day, an 11fr sheath and snare were inserted in the right internal jugular vein and successfully removed the piece percutaneously.Since then, the patient has had severe anemia and has undergone frequent blood transfusions.After sheath removal, severe anemia persisted, so 8 units of rbc and 4 units of ffp were administered, and a subsequent ct scan confirmed a large hematoma in the retroperitoneum.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h2, h3, h6.One 6f fast-cath introducer sheath was received for evaluation.The sheath had been fractured and torn, consistent with the reported removal difficulty.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the sheath damage and reported removal difficulty remains unknown.

Brand Name
FAST-CATH HEMOSTASIS INTRODUCER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key19591776
Report Number3005334138-2024-00254
Device Sequence Number8525156
Product Code DYB
UDI-Device Identifier05414734013772
UDI-Public(01)05414734013772(10)8418522(17)250331
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number406103
Device Catalogue Number406103
Device Lot Number8418522
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Supplement Date Received by Manufacturer08/06/2024
09/14/2024
Initial Report FDA Received Date06/23/2024
Supplement Report FDA Received Date09/05/2024
09/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown